Arizona, 2004

Heavy Snow in Arizona, February 3, 2004

February 3, 2004 · NWS TWC · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before the first event at Feb 2, 9:25 PM MST, 3 hours 35 minutes earlier.

Area forecast discussion, Feb 2, 9:25 PM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
925 PM MST MON FEB 2 2004

SOUTHEAST ARIZONA FORECAST DISCUSSION

.SYNOPSIS...A STRONG STORM SYSTEM WILL IMPACT THE AREA TUESDAY INTO
WEDNESDAY. HEAVY SNOW WARNINGS HAVE BEEN POSTED FOR MUCH OF THE
STATE FROM THE RIM COUNTRY TO SOUTHEAST ARIZONA FOR TUESDAY AND
TUESDAY NIGHT ABOVE 4000 FEET. THE STORM WILL EXIT WEDNESDAY...BUT A
WEAKER SYSTEM WILL BRING ANOTHER ROUND OF WINTRY WEATHER THURSDAY.
DRIER CONDITIONS WILL RETURN BY THE WEEKEND...ALTHOUGH TEMPERATURES
WILL REMAIN BELOW NORMAL.
&&

.DISCUSSION...THE UPPER LOW THAT WILL IMPACT THE AREA TUESDAY INTO
EARLY WEDNESDAY WAS APPROACHING THE NRN CA COAST LATE THIS EVENING.
THE FRONTAL BAND ASSOCIATED WITH IT EXTENDED SOUTH THROUGH WRN NV
INTO SCNTRL CA...WITH 6HR PRECIP NEAR 1 INCH BEING REPORT ACROSS
PARTS OF NRN/CNTRL CA. LATEST MODELS TRACK THIS UPPER LOW INLAND
TONIGHT WITH THE FRONTAL BAND SPREADING PRECIP INTO AZ BY MORNING.
THE LEADING EDGE OF THE PRECIP SHOULD JUST BE W/NW OF TUS BY 12Z
TUE. EXPECT THE PRECIP TO INCREASE ACROSS OUR CWA DURING THE DAY
TOMORROW AS THE UPPER LOW DROPS SOUTH INTO NRN AZ. MODELS WERE IN
FAIR AGREEMENT WITH SWINGING THE SYSTEM THROUGH THE STATE TUESDAY
AND TUESDAY NIGHT. THE UPPER LOW SHOULD BE OVER SRN CO/NRN NM BY 12Z
WED WITH PRECIP TAPERING OFF ACROSS SERN AZ WED MORNING. FORECAST
SNOW LEVELS STILL LOOKED GOOD...AND LATEST MODELS WERE SHOWING
SIMILAR QPF AMOUNTS TO THOSE FROM EARLIER RUNS. THUS...NO NEED TO
MAKE ANY CHANGES TO THE CURRENT FORECAST PACKAGE THIS EVENING. HEAVY
SNOW WARNINGS WILL REMAIN IN EFFECT FOR MOST OF SERN AZ ABOVE 4000
FEET TUE THRU TUE NIGHT. THE SECONDARY SYSTEM DROPPING SOUTH INTO
THE STATE RIGHT BEHIND IT WILL BRING ANOTHER ROUND OF PRECIP WED
NIGHT AND THURSDAY. THIS SECOND ONE WILL NOT HAVE MUCH MOISTURE
ASSOCIATED WITH IT...BUT THAT SHOULD NOT MATTER SINCE THERE WILL BE
ENOUGH LINGERING MOISTURE AROUND FROM THE TUE SYSTEM. WILL NEED TO
WATCH THE NEXT ONE CLOSELY TOO SINCE IT MAY DROP FARTHER SW AND
RESULT IN LOWER SNOW LEVELS THU. REFER TO AWIPS HEADER PHXWSWTWC OR
WMO HEADER WWUS45 FOR MORE INFO ON THE HEAVY SNOW WARNINGS.
&&

.TWC WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING TUE/TUE NIGHT
ZONES 19/29/30/32/33/34/35 ABOVE 4000 FT.
&&
Hazardous weather outlook, Feb 2, 3:24 PM MST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
324 PM MST MON FEB 2 2004

AZZ019-030-035-031400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
324 PM MST MON FEB 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...HEAVY SNOW WARNING ABOVE 4000 FEET TUESDAY AND TUESDAY NIGHT...

A WINTER STORM WILL MOVE OFF THE CALIFORNIA COAST AND ACROSS ARIZONA
TUESDAY AFTERNOON AND NIGHT. SNOW LEVELS WILL LOWER TO 4000 FEET
TUESDAY AFTERNOON...AND AS LOW AS 3000 FEET TUESDAY NIGHT.
ACCUMULATIONS WILL RANGE FROM 2 INCHES AT 4000 FEET TO 10 TO 18
INCHES IN THE MOUNTAINS.

THERE WILL BE A BRIEF BREAK BEFORE ANOTHER STORM SYSTEM DROPS FROM
THE PACIFIC NORTHWEST INTO EASTERN ARIZONA WEDNESDAY NIGHT AND
THURSDAY. THIS SYSTEM WILL HAVE CONSIDERABLY LESS MOISTURE...BUT IT
MAY STILL BRING SOME SNOW TO LOWER ELEVATION LOCATIONS...WITH
THE BEST CHANCE OVER THE WHITE MOUNTAINS AND NEAR THE NEW MEXICO
BORDER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-032>034-031400-
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-TOHONO OODHAM NATION-
324 PM MST MON FEB 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PIMA COUNTY

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...HEAVY SNOW WARNING ABOVE 4000 FEET TUESDAY AND TUESDAY NIGHT...

A WINTER STORM WILL MOVE OFF THE CALIFORNIA COAST AND ACROSS ARIZONA
TUESDAY AFTERNOON AND NIGHT. SNOW LEVELS WILL LOWER TO 4000 FEET
TUESDAY AFTERNOON...AND AS LOW AS 3000 FEET TUESDAY NIGHT.
ACCUMULATIONS WILL RANGE FROM 2 INCHES AT 4000 FEET TO 8 TO 14
INCHES IN THE HIGHER MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ031-031400-
WESTERN PIMA COUNTY-
324 PM MST MON FEB 2 2004

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A WINTER STORM WILL BRING A COLD RAIN TO THE WESTERN DESERTS TUESDAY
AND TUESDAY NIGHT. WITH SNOW LEVELS FALLING TO AS LOW AS 3000 FEET
TUESDAY EVENING...A MINOR SLUSHY ACCUMULATION IS POSSIBLE ON THE
MOUNTAINTOPS NEAR AJO AND ORGAN PIPE NATIONAL MONUMENT. ISOLATED
THUNDERSTORMS ARE ALSO EXPECTED ON TUESDAY WHICH MAY PRODUCE BRIEF
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PYTLAK

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Santa Cruz County

When
February 3, 1:00 AM MST to 9:00 PM MST
Where
Santa Cruz County forecast zone
Reported by
PARK/FOREST SERVICE

There were reports of 10 to 12 inches of snow in the Santa Rita Mountains.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386032.